Crow's Feet - Botox Complication (Fat-pad Herniation?)

Help! I recently had botox injected to help lessen...

Help! I recently had botox injected to help lessen my crows-feet. While it helped in that area I ended up with bags under my eyes, worse on one side. I think these are pat-pad herniations. The have not improved after six months.

I do not have much skin redundency under my eyes and am wondering if there is a laser procedure that will improve or eliminate bags without resorting to surgery.
Name not provided

Not terribly responsive to complication.

Was this review helpful?

Comments (6)

Hello?
  • Reply
Thank you Dr. Slupchynskj and others for your responses. So, months later and things have quieted down somewhat, but have not returned to what they were pre-injection. There remains a small, focal, mobile area of what I think is a fat pad quite visible under my left eye. Likely I will consider a lower lid transconjunctival blepharoplasty at some point to correct it. I have had additional Botox injected by someone I once worked with who is incredibly skilled. She is an RN who specializes in injectables and has been doing them for many years. She has corrected as much of the initial problem as she can for now. Additionally, she added some lower-face Botox with wonderful results. Have to admit that I went with someone cheaper initially - what a mistake! Go with who you know is good and skip the deals.
  • Reply
Hi Willgirl, have your eyes improved any since this last post? I'm suffering from the same complication, except in my cheek from masseter over-weakening.
  • Reply
I believe Botox is FDA approved only for the lines between your eyebrows.
  • Reply
I just had the same thing happen to me last week. The kicker was I never got the lift I went in for. Just under eye bulges. They are trying to tell me it's a virus, or an eye infection, not related to botox, and it's "impossible" for the botox to migrate from the where they injected. But I can feel a complete hollow from where the fat pad used to be..its so crepey! And my eyes look smaller because the lid is pulled up from where it used to lay. I swear I've had the worst luck this year with injectibles and Philadelphia surgeons. I'm banking on having to wear glasses for the next 4 months. Please keep us posted how yours is coming along. 6 months seems to be a long time for it to still be present.
  • Reply
Hi, The muscle that causes crows feet is call the obicularis oculi muscle. This muscle is located around the eye and directly under the lower eyelid. Botox is usually injected just to the outside of the eyes to weaken the obicularis muscle and thus eliminating crows feet. Occasionally a low dose of botox can be injected just under the eyelid to soften some wrinkles in that area. If the botox weakens the entire muscle under the lid, it is possible that eyeball fat can herniate in this area. However, if it has been 6 months, assuming you had the standard doses of botox, the botox effect should be gone. Another anatomical structure usually responsible for eyelid herniation is called the septum. Weakening of the septum comes with age or can run in the family and results in fat herniation ( puffy lower eyelids). If you truly have lower eyelid herniation, I am not aware of any laser treatment that can resolve this. Lower eyelid surgery is the correct treatment and can be performed under local anesthesia or mild sedation. Hope this helps. Dr. S.
  • Reply